Alert archive / Ohio / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jul 18, 2007, 11:12 PM EDT for 16 counties in Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 11:12 PM EDT (03:12 UTC)
- Expired
- Jul 19, 2007, 5:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KCLE 190312 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1112 PM EDT WED JUL 18 2007 OHZ003-006>008-017>019-027>031-036>038-047-191115- /O.NEW.KCLE.FF.A.0001.070719T0312Z-070719T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1112 PM EDT WED JUL 18 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...HURON... KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO... HOLMES AND WAYNE. IN NORTHWEST OHIO...HANCOCK...LUCAS... OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT. * UNTIL 10 AM EDT THURSDAY * EVEN THOUGH THE GROUND IS DRY...THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING INTO THE WATCH AREA OVERNIGHT. RAINFALL AMOUNTS OF 2 TO LOCALLY 4 INCHES COULD FALL IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ KIELTYKA
2 follow-up statements
000 WGUS61 KCLE 190330 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1130 PM EDT WED JUL 18 2007 OHZ003-006>008-017>019-027>031-036>038-047-191130- /O.CON.KCLE.FF.A.0001.000000T0000Z-070719T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 1130 PM EDT WED JUL 18 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...HURON...KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES AND WAYNE. IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT. * UNTIL 10 AM EDT THURSDAY * EVEN THOUGH THE GROUND IS DRY...THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING INTO THE WATCH AREA OVERNIGHT AND SOME FLOODING MAY OCCUR. RAINFALL AMOUNTS OF 2 TO LOCALLY 4 INCHES COULD FALL IN THE WATCH AREA. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ KIELTYKA
000 WGUS61 KCLE 190930 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT THU JUL 19 2007 OHZ003-006>008-017>019-027>031-036>038-047-191030- /O.CAN.KCLE.FF.A.0001.000000T0000Z-070719T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY... BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 530 AM EDT THU JUL 19 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. THE STRONG THUNDERSTORMS HAVE DIMINISHED...AND THE HEAVY RAIN THREAT HAS ENDED. ANY ADDITIONAL RAINFALL WILL BE LESS THAN A QUARTER OF AN INCH...WHICH WILL NOT CAUSE ADDITIONAL FLOODING. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. PLEASE REFER TO FLASH FLOOD WARNINGS OR FLOOD ADVISORIES FROM THE NATIONAL WEATHER SERVICE IN CLEVELAND FOR ONGOING FLOODING. $$ MRD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 10:11 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 18, 10:11 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1011 PM EDT WED JUL 18 2007 .SYNOPSIS... A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER MICHIGAN...WILL MOVE ACROSS THE REGION ON THURSDAY. CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WATCHING NORTHWEST OHIO FOR POSSIBLE SEVERE WATCH. ADDED LOCALLY HEAVY RAIN BASED ON THE SATELLITE AND RADAR FOR THE WESTERN PORTION OF THE FORECAST AREA. WAVE ALONG THE FRONT IN MICHIGAN GENERATING THE INCREASE IN SHOWERS AND THUNDERSTORMS. MINIMUM TEMPERATURES OK. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT REMNANTS OF THE MCS TO PUSH EAST ACROSS THE AREA DURING THE MORNING HOURS. LOW LEVEL JET AND SHEAR INCREASE TOMORROW AFTERNOON AS COLD FRONT CURRENTLY ACROSS LOWER MICHIGAN BEGINS TO MOVE INTO THE AREA. EXPECT WIDESOPREAD THUNDERSTORM REDEVELOPMENT TOMORROW AFTERNOON. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUDERSTORMS...BUT DEBRIS FROM MORNING STORMS MAY ACT TO INSULATE AREA. EXPECT LAST OF STORMS TO PUSH SOUTHEAST OF THE AREA BY MIDNIGHT LOCAL. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE PERIOD ALLOWING A WARMUP BY MIDWEEK. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... THERE WERE A FEW TSTM OVER THE AREA WITH OTHER SCATTERED TSTMS OVER CNTRL LOWER MI AND SOUTHERN ONT MOVING SE. WILL CARRY THUNDERTORMS NEXT FEW HOURS MOST TAF SITES. DONT BELIEVE TSTMS TO N WILL DEVELOP IN LARGE SCALE MCS AND LIKELY DIMINISH ARND MIDNIGHT WITH ERI HAVING BEST CHANCE OF TSTMS. LARGE COMPLEX TO W MAY SPREAD INTO THE AREA LATER TONIGHT THOUGH CURRENT MOVEMENT MAY TAKE IN JUST TO THE SW OF THE AREA. HOWEVER SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH FRONT APPROACHING TOMORROW MORNING AND WAVE MOVING ALONG IT. SHOWERS/TSTMS TAPERING OFF WITH FRONT MOVING THROUGH LATE IN TAF FORECAST PERIOD. BEST CHANCE TO SEE IFR CONDITIONS IN SHOWERS/TSTMS TOMORROW AFTERNOON WITH THREAT OF SEVERE WEATHER SPECIALLY IF THERE IS SOME SUNSHINE TO ADD TO THE INSTABILITY. BEYOND 00Z FRIDAY...COLD FRONT WILL EXIT SOUTHEASTERN AREAS SHORTLY AFTER 00Z. FOLLOWING THE FRONT...HIGH PRESSURE WILL SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH MONDAY. && .MARINE... WAVES EXPECTED TO MOVE EAST ALONG THE FRONT OVER NEXT SEVERAL PERIODS WILL CAUSE WINDS TO BE VARIABLE AND LIGHT FROM THE SOUTH AND SOUTHWEST THROUGH THURSDAY. FLOW ACROSS THE LAKE WILL BECOME NORTHWESTERLY AND INCREASE BY FRIDAY AS COLD FRONT SWEEPS EAST ACROSS THE AREA. THUNDERSTORM ACTIVITY WILL BE ONGOING THROUGH THE PERIOD AS WELL WITH ACTIVE WEATHER PATTERN IN PLACE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THURSDAY SO THIS WILL BE A THREAT FOR MARINE INTERESTS. WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE CENTER BECOMES ESTABLISHED OVER THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...KIELTYKA SHORT TERM...DJB LONG TERM...DJB AVIATION...RANDEL MARINE...KIELTYKA
Hazardous weather outlook, Jul 18, 4:38 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 438 PM EDT WED JUL 18 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-192045- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 438 PM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. THE MAIN THREAT FROM ANY SEVERE STORM IS ISOLATED DAMAGING WIND GUSTS. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. KIELTYKA
In the hours before
Local storm report, Jul 18, 9:07 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ROCK CREEK 41.66N 80.85W
07/18/2007 E0.75 INCH ASHTABULA OH LAW ENFORCEMENT
&&
RANDELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Jul 18, 9:47 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| Jul 18, 9:55 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 18, 10:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Jul 18, 11:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 11:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 12:11 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 6 hr |
| Jul 19, 12:26 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jul 19, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Jul 19, 1:15 AM EDT | Areal Flood Advisory | CLE | Holmes | 6 hr |
| Jul 19, 2:54 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 51 min |
| Jul 19, 3:08 AM EDT | Flash Flood Warning | CLE | Holmes | 6 hr |
| Jul 19, 3:13 AM EDT | Areal Flood Advisory | CLE | Ashland, Knox, Marion, Morrow, Richland | 6 hr |
| Jul 19, 3:35 AM EDT | Flash Flood Warning | CLE | Knox | 6 hr |
| Jul 19, 6:05 AM EDT | Marine Weather Statement | CLE | 115 min | |
| Jul 19, 2:26 PM EDT | Marine Weather Statement | CLE | 2 hr | |
| Jul 19, 4:55 PM EDT | Marine Weather Statement | CLE | 65 min | |
| Jul 19, 5:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 6:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| Jul 19, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 41 min |
Nearby
Flash Flood Watches in Ohio, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.